Alert archive / Colorado / Tornado Warnings in 1999
Tornado Warning 67, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this tornado warning at Sep 3, 1999, 7:02 PM MDT for Logan County, Morgan County, Washington County, Colorado. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Sep 3, 1999, 7:02 PM MDT (01:02 UTC)
- Expired
- Sep 3, 1999, 7:30 PM MDT
- In force
- 28 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Logan County, CO, Morgan County, CO, Washington County, CO
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 3, 7:21 PM MDT | Hail 1.75 | Merino, CO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 3, 4:15 PM MDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 1.0 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 542 J/kg
- Mixed-layer CIN
- -117 J/kg
- Mixed-layer LCL
- 1906 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KDEN 040104 RRA TORDEN COC075-087-121-040130- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE DENVER CO 702 PM MDT FRI SEP 3 1999 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * TORNADO WARNING FOR... SOUTHWESTERN LOGAN COUNTY IN NORTHEAST COLORADO NORTHEASTERN MORGAN COUNTY IN NORTHEAST COLORADO EXTREME NORTHWEST WASHINGTON COUNTY IN NORTHEAST COLORADO * UNTIL 730 PM MDT * AT 702 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH A POSSIBLE TORNADO 7 MILES NORTH OF HILLROSE...OR ABOUT 17 MILES NORTHEAST OF FORT MORGAN...MOVING NORTHEAST AT 25 MPH. LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO... WILLARD...SNYDER...PREWITT RESERVOIR...PAWNEE PASS...MERINO...LOGAN CORNERS...HILLROSE...ATWOOD AND ANTELOPE SPRINGS A SKYWARN SPOTTER REPORTED A FUNNEL CLOUD JUST TO THE NORTHEAST OF BRUSH BETWEEN 630 AND 700 PM. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 4044 10376 4025 10350 4049 10315 4068 10339 ENTREKIN
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this tornado warning went out at Sep 3, 3:05 PM MDT, 3 hours 57 minutes earlier.
Area forecast discussion, Sep 3, 3:05 PM MDT, 3 hours 57 minutes before
AREA FORECAST DISCUSSION FOR NORTHEAST AND NORTH CENTRAL COLORADO NATIONAL WEATHER SERVICE DENVER COLORADO 305 PM MDT FRI SEP 3 1999 MODELS CONSISTENT IN PROGRESSIVE EASTWARD MOVEMENT OF COLD UPPER TROUGH NEXT FEW DAYS...WITH THE TREND TOWARD COOLER AND DRIER WEATHER OVER THE CWA. FOR TONIGHT...STILL HAVE INGREDIENTS IN PLACE FOR POTENTIAL FOR SOME SEVERE STORMS DURING THE EVENING HOURS. PLATTEVILLE PROFILER SHOWING WIND SHEAR BECOMING MORE FAVORABLE...AND MODIFIED SOUNDINGS STILL GIVING CAPES AROUND 1500 JOULES...BEST NORTHEAST OF THE DENVER METRO AREA. UPPER LEVELS OF THE ATMOSPHERE CONTINUE TO COOL AHEAD OF THE UPPER TROUGH WHICH WILL CONTINUE TO DESTABILIZE THE ATMOSPHERE. STILL THINK THE BEST CHANCE FOR SEVERE WILL BE IN EASTERN WELD...MORGAN AND NORTHERN WASHINGTON COUNTIES WHERE A BOUNDARY FROM LAST NIGHTS CONVECTION RESIDES. CONVECTION ALREADY FIRING OVER MOUNTAINS AND FOOTHILLS IN RESPONSE TO A SHORTWAVE ROTATING ACROSS WESTERN COLORADO. LATEST SPEC DISCUSSION STATES THAT A SR BOX IS FORTH COMING. SHORTWAVE AND ASSOCIATED CONVECTION TO PASS EAST OF CWA BY MIDNIGHT...WITH ANOTHER WEAKER SHORTWAVE PROGGED TO ROTATE ACROSS THE NORTHERN PORTIONS OVERNIGHT. WILL KEEP SOME CLOUDS AND SHOWERS OVERNIGHT. AS MAIN TROUGH PASSES OVER AREA OVERNIGHT...GUSTY WESTERLY WINDS ALOFT TO DEVELOP. CROSS SECTIONS SHOW COMPONENT ALONG AROUND 30 KTS...ENOUGH TO MENTION IN MOUNTAIN AND FOOTHILL ZONES. ON SATURDAY...TIMING OF COLD FRONT AND ASSOCIATED SURGE WILL INFLUENCE MAX TEMPS. ETA AND AVN FASTER...WITH NGM MUCH SLOWER. WILL LEAN TOWARD THE FASTER FRONTAL MOVEMENT...WHICH WILL BRING IN THE COOLER NORTHEAST SURGE OVER THE PLAINS BY EVENING. AS FOR POPS...FEEL THAT THERE WILL BE ENOUGH LIFT WITH FRONT AND FAVORABLE GEOFRONTOGENSIS AT LOW LEVELS TO OVERCOME THE DOWNWARD QG DESCENT FOR THE CHANCES FOR RAIN. BIGGEST CHANGE WILL BE IN THE MAX TEMPS WHERE LOWER TO MID 70S VIA THE FAN GUIDANCE LOOK MORE REASONABLE THAN THE FWC. UPSLOPE TAKES HOLD OVERNIGHT AS SURFACE HIGH SLIDES INTO AREA. POTENTIAL FOR LOW CLOUDS AND AREAS OF FOG MOST AREAS. CWA TO BE UNDER SUBSIDENT FLOW SUNDAY AS THE AIR ALOFT MODERATES AND HELPS TO STABILIZE AIRMASS. ETA AND AVN INDICATE UPSLOPE TO BE DONE BY 18Z. TEMPERATURES TO REBOUND SLIGHTLY WITH NO CHANCE FOR PRECIPITATION. IN LONGER TERM...HIGH PRESSURE TO TAKE HOLD...WITH MRF INDICATING SIGNS OF MOISTURE RETURNING BY MIDWEEK. LOOKS LIKE THE BETTER CHANCE FOR THUNDERSTORMS ON WEDNESDAY. D-L .DEN...NONE.
In the hours before
Local storm report, Sep 3, 4:26 PM MDT, 2 hours 36 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
426 PM MDT FRI SEP 03 1999
...PRELIMINARY STORM REPORT FOR SEPTEMBER 03 1999...
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0350 PM AURORA CO 0.75 INCH HAIL
09/03/99 ARAPAHOE
0404 PM AURORA CO 1.00 INCH HAIL
09/03/99 ARAPAHOELocal storm report, Sep 3, 4:26 PM MDT, 2 hours 36 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
426 PM MDT FRI SEP 03 1999
...PRELIMINARY STORM REPORT FOR SEPTEMBER 03 1999...
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0350 PM AURORA CO 0.75 INCH HAIL
09/03/99 ARAPAHOE
0404 PM AURORA CO 1.00 INCH HAIL
09/03/99 ARAPAHOELocal storm report, Sep 3, 5:38 PM MDT, 1 hour 24 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
538 PM MDT FRI SEP 03 1999
...PRELIMINARY STORM REPORT FOR SEPTEMBER 03 1999...
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0458 PM 10 S PROSPECT VALLEY CO 1.00 INCH HAIL
09/03/99 ADAMS
0537 PM NE DENVER CO 0.75 INCH HAIL
09/03/99 DENVERLocal storm report, Sep 3, 5:38 PM MDT, 1 hour 24 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
538 PM MDT FRI SEP 03 1999
...PRELIMINARY STORM REPORT FOR SEPTEMBER 03 1999...
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0458 PM 10 S PROSPECT VALLEY CO 1.00 INCH HAIL
09/03/99 ADAMS
0537 PM NE DENVER CO 0.75 INCH HAIL
09/03/99 DENVERLocal storm report, Sep 3, 6:46 PM MDT, 16 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
646 PM MDT FRI SEP 03 1999
...PRELIMINARY STORM REPORT FOR SEPTEMBER 03 1999...
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0555 PM GREELEY CO 1.75 INCH HAIL
09/03/99 WELDLocal storm report, Sep 3, 6:46 PM MDT, 16 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
646 PM MDT FRI SEP 03 1999
...PRELIMINARY STORM REPORT FOR SEPTEMBER 03 1999...
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0555 PM GREELEY CO 1.75 INCH HAIL
09/03/99 WELDThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 6:28 PM MDT | Tornado Warning | BOU | Morgan | 32 min |
| Sep 3, 6:32 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Weld | 43 min |
| Sep 3, 7:08 PM MDT | Severe Thunderstorm Warning | BOU | Morgan, Weld | 52 min |
| Sep 3, 7:33 PM MDT | Tornado Warning | BOU | Logan, Washington | 42 min |
| Sep 3, 8:00 PM MDT | Severe Thunderstorm Warning | BOU | Morgan, Weld | 45 min |
| Sep 3, 8:15 PM MDT | Tornado Warning | BOU | Logan, Phillips, Sedgwick | 30 min |
| Sep 3, 8:48 PM MDT | Tornado Warning | BOU | Phillips, Sedgwick | 27 min |
| Sep 3, 9:15 PM MDT | Severe Thunderstorm Warning | BOU | Phillips, Sedgwick | 45 min |
Nearby
Tornado Warnings in Colorado, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.